Alert archive / Wyoming / Wind Chill Warnings in 2013

Wind Chill Warning 1, NWS Cheyenne, WY

January 13, 2013Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this wind chill warning at Jan 13, 2013, 2:38 PM MST for Albany County, Carbon County, Wyoming. It took effect at Jan 13, 2013, 8:21 PM MST. It was in force for 13 hr. 35 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 13, 2013, 2:38 PM MST (21:38 UTC)
In effect from
Jan 13, 2013, 8:21 PM MST
Expired
Jan 14, 2013, 9:00 AM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 14, 4:12 AM MSTEXTREME COLD -394 Ne Seminoe Dam, WYTHE COOPERATIVE OBSERVER LOCATION IS AT LEO 6SW. THE TEMPERATURE WAS -39.3 DEGREES.
Jan 14, 4:36 AM MSTEXTR WIND CHILL -4114 E Sinclair, WYREPORTED AT WYDOT STATION WY15
Jan 14, 4:53 AM MSTEXTR WIND CHILL -365 W Laramie, WYREPORTED AT ASOS STATION LAR
Jan 14, 4:55 AM MSTEXTR WIND CHILL -363 Ne Pumpkin Vine, WYREPORTED AT MESOWEST STATION UR351
Jan 14, 5:00 AM MSTEXTR WIND CHILL -3810 Sse Bosler, WYREPORTED AT MESOWEST STATION UP465
Jan 14, 5:05 AM MSTEXTR WIND CHILL -3314 Wnw Laramie, WYREPORTED AT WYDOT STATION WY27
Jan 14, 5:10 AM MSTEXTR WIND CHILL -329 Wnw Elk Mountain, WYREPORTED AT WYDOT STATION WY17
Jan 14, 6:00 AM MSTEXTR WIND CHILL -232 E Arlington, WYREPORTED AT WYDOT STATION WY23
Jan 14, 6:00 AM MSTEXTR WIND CHILL -217 Se Saratoga, WYREPORTED AT APRSWXNET STATION AT291
Jan 14, 6:05 AM MSTEXTR WIND CHILL -3914 E Sinclair, WYREPORTED AT WYDOT STATION WY15
Jan 14, 6:05 AM MSTEXTR WIND CHILL -287 Ese Arlington, WYREPORTED AT WYDOT STATION WY24
Jan 14, 6:05 AM MSTEXTR WIND CHILL -273 Ese Elk Mountain, WYREPORTED AT WYDOT STATION WY20
Jan 14, 6:05 AM MSTEXTR WIND CHILL -273 Nw Arlington, WYREPORTED AT WYDOT STATION WY22
Jan 14, 6:12 AM MSTEXTR WIND CHILL -417 Wsw Albany, WYREPORTED AT APRSWXNET STATION CW8897
Jan 14, 6:15 AM MSTEXTR WIND CHILL -3013 Ne Centennial, WYREPORTED AT WYDOT STATION WY26
Jan 14, 6:15 AM MSTEXTR WIND CHILL -297 Nw Elk Mountain, WYREPORTED AT WYDOT STATION WY18
Jan 14, 6:15 AM MSTEXTR WIND CHILL -252 Nnw Pumpkin Vine, WYREPORTED AT WYDOT STATION KPUM
Jan 14, 6:15 AM MSTEXTR WIND CHILL -255 Nw Arlington, WYREPORTED AT WYDOT STATION WY21
Jan 14, 6:20 AM MSTEXTR WIND CHILL -2920 Ne Dixon, WYREPORTED AT RAWS STATION SDSW4
Jan 14, 6:21 AM MSTEXTR WIND CHILL -283 Nw Elk Mountain, WYREPORTED AT WYDOT STATION WY19
Jan 14, 6:26 AM MSTEXTR WIND CHILL -2314 Nne Centennial, WYREPORTED AT WYDOT STATION WY25
Jan 14, 6:27 AM MSTEXTR WIND CHILL -26Vedauwoo, WYREPORTED AT WYDOT STATION KVDW
Jan 14, 6:30 AM MSTEXTR WIND CHILL -261 Nnw Arlington, WYREPORTED AT WYDOT STATION KARL
Jan 14, 6:31 AM MSTEXTR WIND CHILL -421 E Skyline, WYREPORTED AT WYDOT STATION KSKL
Jan 14, 6:35 AM MSTEXTR WIND CHILL -4214 Wnw Laramie, WYREPORTED AT WYDOT STATION WY27
Jan 14, 6:35 AM MSTEXTR WIND CHILL -329 Wnw Elk Mountain, WYREPORTED AT WYDOT STATION WY17
Jan 14, 6:40 AM MSTEXTR WIND CHILL -2810 Ssw Hanna, WYREPORTED AT WYDOT STATION WY16
Jan 14, 6:40 AM MSTEXTR WIND CHILL -262 Nnw Pumpkin Vine, WYREPORTED AT WYDOT STATION KPUM
Jan 14, 6:43 AM MSTEXTR WIND CHILL -2219 N Dixon, WYREPORTED AT RAWS STATION COWW4
Jan 14, 6:44 AM MSTEXTR WIND CHILL -2011 Sse Garrett, WYREPORTED AT GOES STATION DODW4
Jan 14, 6:45 AM MSTEXTR WIND CHILL -314 Nnw Vedauwoo, WYREPORTED AT WYDOT STATION WY28
Jan 14, 6:45 AM MSTEXTR WIND CHILL -265 Nw Arlington, WYREPORTED AT WYDOT STATION WY21
Jan 14, 6:45 AM MSTEXTR WIND CHILL -20Saratoga, WYREPORTED AT APRSWXNET STATION DW1321
Jan 14, 6:53 AM MSTEXTR WIND CHILL -305 W Laramie, WYREPORTED AT ASOS STATION LAR
Jan 14, 6:53 AM MSTEXTR WIND CHILL -282 Ne Rawlins, WYREPORTED AT ASOS STATION RWL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS45 KCYS 132138
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MST SUN JAN 13 2013

...DANGEROUSLY COLD CONDITIONS EXPECTED TONIGHT...

.SKIES WILL PARTIALLY CLEAR TONIGHT...AND WINDS WILL BECOME LIGHT
IN THE HIGH VALLEYS OF CARBON AND ALBANY COUNTIES. THIS WILL ALLOW
TEMPERATURES TO DROP TO BETWEEN 10 AND 20 BELOW ZERO OVERNIGHT. AS
HIGH PRESSURE APPROACHES FROM THE WEST...WESTERLY WINDS WILL BEGIN
TO INCREASE THROUGH THE EARLY MORNING. THIS WILL CAUSE WIND CHILLS
TO DROP BETWEEN 25 AND 35 BELOW ZERO ACROSS THE AREA.

WYZ104-105-109>111-113-115-141200-
/O.NEW.KCYS.WC.W.0001.130114T0700Z-130114T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
238 PM MST SUN JAN 13 2013

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
MONDAY. 

* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH
  THROUGH EARLY MONDAY MORNING.

* WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES

* IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE
  LIVESTOCK...ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS
  BEHIND A WINDBREAK OR INTO A BARN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

RJM
3 follow-up statements
307 
WWUS45 KCYS 140321
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
821 PM MST SUN JAN 13 2013

...DANGEROUSLY COLD CONDITIONS EXPECTED TONIGHT...

.PARTIAL CLEARING AND LIGHT WINDS WILL CONTINUE TO PROMOTE VERY
COLD TEMPERATURES ACROSS SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE. THIS WILL RESULT IN ACTUAL AIR TEMPERATURES
FALLING TO BETWEEN 10 AND 20 DEGREES BELOW ZERO DURING THE
OVERNIGHT. AN APPROACHING HIGH PRESSURE SYSTEM WILL ALLOW WEST
WINDS AT 5 TO 10 MPH TO PERSIST THROUGH THE NIGHT. THIS WILL CAUSE
DANGEROUS WIND CHILLS BETWEEN 15 AND 25 DEGREES BELOW ZERO OVER
THE HIGH PLAINS...AND BETWEEN 25 AND 35 DEGREES BELOW ZERO OVER
THE MOUNTAINS AND HIGH VALLEYS OF SOUTHEAST WYOMING. 

WYZ104-105-109>111-113-115-141530-
/O.EXT.KCYS.WC.W.0001.130114T0321Z-130114T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
821 PM MST SUN JAN 13 2013

...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST MONDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 9 AM MST MONDAY. 

* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH 
  THROUGH EARLY MONDAY MORNING. 

* WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES. 

* IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY 
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA 
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... 
  ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A 
  WINDBREAK OR INTO A BARN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-020-021-054-055-095-WYZ116>119-141530-
/O.NEW.KCYS.WC.Y.0003.130114T0321Z-130114T1600Z/
DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
821 PM MST SUN JAN 13 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST MONDAY. 

* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH 
  THROUGH EARLY MONDAY MORNING. 

* WIND CHILL VALUES...MINUS 15 TO MINUS 25 DEGREES. 

* IMPACTS...A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK...
  ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A
  WINDBREAK OR INTO A BARN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

HAMMER
730 
WWUS45 KCYS 141033
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
333 AM MST MON JAN 14 2013

...DANGEROUSLY COLD CONDITIONS THROUGH THIS MORNING...

.CLEARING SKIES AND LIGHT WINDS WILL CONTINUE TO PROMOTE VERY
COLD TEMPERATURES ACROSS SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE THROUGH THIS MORNING. TEMPERATURES ARE
CURRENTLY 10 TO 20 DEGREES BELOW ZERO ACROSS SOUTHEAST WYOMING AND
COMBINED WITH WINDS OF 5 TO 10 MPH...WIND CHILL VALUES ARE 25 TO
35 DEGREES BELOW ZERO. WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW
ZERO WILL CONTINUE TO BE POSSIBLE ACROSS THE WESTERN NEBRASKA
PANHANDLE.

WYZ104-105-109>111-113-115-141600-
/O.CON.KCYS.WC.W.0001.000000T0000Z-130114T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
333 AM MST MON JAN 14 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WINDS...WEST-TO-SOUTHWEST WINDS 5 TO 10 MPH.

* WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO.

* IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY 
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA 
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... 
  ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A 
  WINDBREAK OR INTO A BARN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-020-021-054-055-095-WYZ116>119-141600-
/O.CON.KCYS.WC.Y.0003.000000T0000Z-130114T1600Z/
DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
333 AM MST MON JAN 14 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WINDS...WEST-TO-SOUTHWEST 5 TO 10 MPH.

* WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO ACROSS THE
  SOUTHERN LARAMIE RANGE AND LARAMIE COUNTY. 15 TO 25 DEGREES OVER
  THE WESTERN NEBRASKA PANHANDLE.

* IMPACTS...A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY 
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA 
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... 
  ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A 
  WINDBREAK OR INTO A BARN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

FINCH
527 
WWUS45 KCYS 141600
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
900 AM MST MON JAN 14 2013


WYZ104-105-109>111-113-115-141700-
/O.EXP.KCYS.WC.W.0001.000000T0000Z-130114T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
900 AM MST MON JAN 14 2013

...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

ALTHOUGH STILL VERY COLD...WIND CHILLS WILL CONTINUE TO RISE ABOVE
CRITICAL THRESHOLDS THIS MORNING. THEREFORE...THE WIND CHILL
WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

NEZ002-003-020-021-054-055-095-WYZ116>119-141700-
/O.EXP.KCYS.WC.Y.0003.000000T0000Z-130114T1600Z/
DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
900 AM MST MON JAN 14 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

ALTHOUGH STILL VERY COLD...WIND CHILLS WILL CONTINUE TO RISE ABOVE
CRITICAL THRESHOLDS THIS MORNING. THEREFORE...THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

HAHN

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Jan 13, 10:10 AM MST, 4 hours 28 minutes earlier.

Area forecast discussion, Jan 13, 10:10 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MST SUN JAN 13 2013

.AVIATION...18Z TAF ISSUANCE...
CLOUDS BASED AT BETWEEN 4 AND 7 THOUSAND FEET AGL WILL SPREAD OVER
MUCH OF THE ENTIRE CWA THROUGH THE EARLY AFTERNOON FROM THE WEST
NORTH PARTS OF THE CWA.  THAT CLOUD DECK WILL PERSIST THROUGH 18Z
MONDAY.  THE HIGHER MOUNTAIN PEAKS WILL BE OBSCURED THROUGH THAT
TIME.  THE ATMOSPHERE WILL GRADUALLY WARM AND DRY AND CLOUDS WILL
BECOME MORE SCATTERED IN COVERAGE AS EARLY AS MONDAY AFTERNOON TO
THE EAST OF THE LARAMIE RANGE.  THE CLOUDS WILL LIKELY PERSIST
OVER CARBON COUNTY.

WESTERLY SURFACE WINDS WILL INCREASE OVER THE CWA MONDAY NIGHT AND
CONTINUE THROUGH TUESDAY NIGHT...ESPECIALLY ALONG AND WEST OF THE
LARAMIE RANGE.  WIND GUSTS IN THOSE AREAS DUFING THAT TIME COULD
BE AS HIGH AS 45 KNOTS.

.DISCUSSION...STEADILY INCREASING TEMPERATURES THIS MORNING BROUGHT
WIND CHILLS ABOVE ADVISORY CRITERIA ACROSS THE MAJORITY OF THE
PANHANDLE. EXPECT THIS TREND TO CONTINUE THROUGH THE REST OF THE
MORNING...SO ALLOWED THE WIND CHILL ADVISORY TO EXPIRE. TEMPERATURES
WILL REMAIN QUITE COLD TODAY HOWEVER...WITH MANY AREAS LIKELY TO SEE
WIND CHILLS FROM ZERO TO MINUS 15 PERSIST THROUGH THE DAY BOTH IN THE
NEBRASKA PANHANDLE AND SOUTHEAST WYOMING.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 511 AM MST SUN JAN 13 2012/...

.AVIATION...12Z TAFS

AREA OBSERVATIONS SHOWING CEILINGS RIGHT AROUND 4-6K FEET ACROSS
SOUTHEAST WYOMING AND NEBRASKA PANHANDLE. HAVE A WEAK DISTURBANCE
MOVING THROUGH THE AREA KICKING OFF LIGHT SNOW/FLURRIES. BELIEVE
KCDR AND KRWL WILL BE THE BEST TWO LOCATIONS TO SEE THESE
FLURRIES. SNOW WILL OCCASIONALLY RESTRICT VISIBILITIES DOWN TO 2
MILES THROUGH 15Z.

CLAYCOMB

&&

.PREV DISCUSSION... /ISSUED 405 AM MST SUN JAN 13 2013/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...

INFRARED SATELLITE IMAGERY SHOWS QUITE A BIT OF CLOUD COVER OVER
THE CWA WITH OBS SHOWING CLOUD BASES AROUND 4000 FT AGL. THE LIGHT
SNOW SHOWERS AND FLURRIES HAVE BEGUN TO DECREASE IN AREAL COVERAGE
OVER THE PAST FEW HOURS...BUT WITH PLENTIFUL 700-500MB MOISTURE
AND WEAK LIFT CONTINUING THROUGH THIS MORNING...STILL COULD SEE
ISOLATED COVERAGE. RAISED THE HOURLY TEMPS THROUGH THIS MORNING
MAINLY ACROSS SOUTHEAST WYOMING AS THE CLOUD COVER HAS INHIBITED
RADIATIONAL COOLING AND KEPT TEMPS AROUND 5-10 DEGREES ABOVE
GUIDANCE. WIND CHILL ADVISORY CONTINUES TO LOOK GOOD ACROSS THE
WESTERN NEBRASKA PANHANDLE THROUGH THE MORNING. MODELS HAVE
REMAINED CONSISTENT IN SHOWING THE LARGE SCALE TROUGH ANCHORED
OVER THE INTERMOUNTAIN WEST THROUGH MONDAY. THE SHORTWAVE THAT WAS
RESPONSIBLE FOR THE LIGHT SNOW SHOWERS EARLIER TONIGHT IS PROGGED
TO MOVE EASTWARD ACROSS NEBRASKA THROUGH THE DAY. THIS WAVE IS
FOLLOWED BY ANOTHER ONE DROPPING SOUTHWARD OVER WESTERN COLORADO
BY THIS AFTERNOON AND EVENING. KEPT CHANCE POPS ACROSS THE SIERRA
MADRE AND SNOWY RANGES THROUGH MONDAY MORNING WITH WEAK LIFT FROM
THIS SHORTWAVE. RH PROGS IN THE 700-500MB LAYER DO NOT LOOK AS
MOIST ON SUNDAY NIGHT AS THIS PAST NIGHT...SO LOW TEMPS COULD BE A
FEW DEGREES COLDER WITH BETTER RADIATIONAL COOLING. NOT MUCH WIND
THROUGH EARLY MONDAY WITH WEAK LLVL GRADIENTS.

TROUGH BEGINS TO TRANSITION EASTWARD ON MONDAY AND IS REPLACED BY
INCREASING NORTH-TO-NORTHWEST FLOW ALOFT BY MONDAY NIGHT AND
TUESDAY. LLVL GRADIENT BEGINS TO STRENGTHEN BY MONDAY NIGHT WITH
THE 700MB CAG-CPR GRADIENT INCREASING TO AROUND 45 METERS BY 06Z
TUESDAY. A CROSS SECTION ACROSS SOUTHEAST WYOMING ON MONDAY NIGHT
SHOWS 45 KTS BELOW AN INVERSION JUST OFF THE SURFACE...HOWEVER
THE INVERSION IS NOT THAT ELEVATED (BELOW 700MB). SO COULD SEE
SOME OF THE WIND PRONE AREAS APPROACHING HIGH WIND CRITERIA BY
LATE MONDAY NIGHT AND INTO TUESDAY. THE REAL NEGATIVE FOR HIGH
WINDS ON TUESDAY WOULD BE THE NON-UNIDIRECTIONAL FLOW ACROSS
SOUTHEAST WYOMING WITH WEST SFC WINDS AND 700-500MB FLOW FROM THE
NORTH...INDICATIVE OF THE WARM ADVECTION TAKING PLACE. 700MB TEMPS
WARM TO AROUND -7C BY TUESDAY (UP FROM -20C ON MONDAY) SO TEMPS
SHOULD FINALLY BEGIN TO MODERATE SOME AFTER THE RECENT COLD SNAP
ACROSS THE REGION.

LONG TERM...WEDNESDAY THROUGH SUNDAY

NORTHWEST FLOW CONTINUES THROUGH THE EXTENDED. JET STREAM REMAINS
TO OUR NORTHEAST WITH 700MB WINDS OF 30-40KTS. SO WHAT WE HAVE FOR
THE FORECAST LOOKS TO BE BREEZY WINDS DURING THE DAY AND DRY
WEATHER. LOOKS LIKE A REAL STAGNANT PATTERN

TEMPERATURES WILL BE THE MAIN FORECAST CHALLENGE. GFS SHOWING
700MB TEMPERATURES CLIMBING TO AROUND -2C THURSDAY INTO FRIDAY. DO
THINK THE SNOW PACK WILL KEEP TEMPERATURES BELOW GUIDANCE...AT
LEAST FOR WEDNESDAY AND THURSDAY HIGHS.

FOR FRIDAY...GFS SHOWING A LEE SIDE TROUGH DEVELOPING OVER
NORTHEASTERN WYOMING. THINK THAT WOULD HELP KEEP WINDS UP AND
PROVIDE BETTER DOWNSLOPING WINDS TO WARM UP THE PANHANDLE AND
AREAS EAST OF THE LARAMIE RANGE.

GFS DOES CONTINUE SHOWING ANOTHER BACKDOOR FRONT FROM THE
NORTHEAST PUSHING INTO THE PANHANDLE SUNDAY. THE NEW ECMWF SHOWING
SOMETHING SIMILAR AS WELL. DEPENDING ON HOW FAR SOUTHWEST THAT
FRONT GETS...MAY BE DEALING WITH VERY COLD TEMPERATURES AND LIGHT
SNOW ONCE AGAIN SUNDAY INTO MONDAY.

&&

FIRE WEATHER...

NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. VERY COLD
AIRMASS WILL CONTINUE TO IMPACT THE REGION THROUGH MONDAY BEFORE
TEMPERATURES BEGIN TO MODERATE BY MIDWEEK. SHOULD BEGIN TO SEE THE
SNOWPACK OVER THE PLAINS DECREASE AFTER MIDWEEK WITH THE WARMER
TEMPERATURES. WINDS WILL REMAIN LIGHT OVER THE AREA THROUGH MONDAY
BEFORE INCREASING ON TUESDAY AND WEDNESDAY AS THE SURFACE PRESSURE
GRADIENT STRENGTHENS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...FINCH
LONG TERM/AVIATION...CLAYCOMB
UPDATE...MAZUR
Hazardous weather outlook, Jan 13, 10:16 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1016 AM MST SUN JAN 13 2013

WYZ101>119-141730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1016 AM MST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

COLD WIND CHILLS WILL OCCUR TODAY MAINLY ALONG AND WEST OF THE
LARAMIE RANGE...WITH VALUES RANGING FROM 5 TO 15 DEGREES BELOW
ZERO. WIND CHILLS WILL THEN DROP TONIGHT ACROSS ALL OF SOUTHEAST
WYOMING...WITH VALUES RANGING FROM 15 TO 25 DEGREES BELOW ZERO.
SOME LOCATIONS IN THE HIGH MOUNTAIN VALLEYS COULD SEE WIND
CHILLS DROP BELOW MINUS 30 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY COLD CONDITIONS ARE EXPECTED AGAIN ON MONDAY NIGHT WITH
WIDESPREAD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. SOME
LOCATIONS IN THE HIGH MOUNTAIN VALLEYS COULD SEE WIND CHILLS DROP
BELOW MINUS 30 DEGREES.

WIND GUSTS TO 50 MPH WILL BE POSSIBLE LATE MONDAY NIGHT THROUGH
TUESDAY NIGHT MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-141730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1016 AM MST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

VERY COLD CONDITIONS WILL OCCUR TONIGHT...WITH WIDESPREAD WIND
CHILLS OF 10 TO 20 DEGREES BELOW ZERO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY COLD CONDITIONS ARE EXPECTED ONCE AGAIN ON MONDAY NIGHT WITH
WIDESPREAD WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO.

NORTHWEST WINDS WILL INCREASE ON TUESDAY ACROSS THE WESTERN
NEBRASKA PANHANDLE WITH GUSTS TO 40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Chill Warnings in Wyoming, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.